Flash Flood, Monroe
- When
- July 13, 2:10 PM EST to 3:30 PM EST
- Where
- Monroe County, 1.16 mi E of Brighton Po to 1.99 mi E of Brighton Po
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 43.152, -77.527
An area of low pressure slowly moved across the region bringing rainfall amounts of up to two inches in some areas. The heavy rains produced localized flash floods which flooded some homes and roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
An area of low pressure slowly moved across the region bringing rainfall amounts of up to two inches in some areas. The heavy rains produced localized flash floods which flooded some homes and roads. Roads that were reported closed by flood waters included: Blossom Road in Rochester (three cars stuck in water at least three feet deep), County Route 26 in Canadice and Richmond (a mudslide deposit up to four feet of mud in some areas), State Route 64 in Bristol Center (closed from County Rte 32 to Dugway Road), and County Route 33 in Honeoye. In Mount Morris, a small creek overflowed its banks and flooded a home on Damonsville street. The water filled the basement and reached levels above the electrical outlets on the first floor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 13, 1:02 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 202 PM EDT TUE JUL 13 2010 .SYNOPSIS... A VERY WEAK AREA OF LOW PRESSURE WILL MOVE SLOWLY EAST ACROSS THE REGION TODAY AND BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. THE LOW AND ITS TRAILING COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATER THIS EVENING WITH THE THREAT OF PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING. HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY AND THURSDAY BRINGING A RETURN TO SUNSHINE AND VERY WARM TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE FRIDAY AS A WEAK COLD FRONT APPROACHES THE REGION. && .NEAR TERM /THROUGH TONIGHT/... IT WILL BE TOUGH TO TIME PRECIP TODAY AS MULTIPLE SHORT WAVES ARE FORECAST TO MOVE NORTHEAST ACROSS THE AREA DURING THE COURSE OF THE DAY. THE NAM 12 SHOWS THE POTENTIAL FOR A LAKE BREEZE CONVERGENCE ZONE TO DEVELOP BY MID DAY ALONG THE NIAGARA ESCARPMENT FROM NIAGARA FALLS TO NEAR ROCHESTER. THIS SEEMS REASONABLE AS RADAR SHOWS A DISTINCT BAND /LAKE BREEZE/ ALONG THE WESTERN LAKE ONTARIO SHORE. HOWEVER, WILL DISCOUNT NAM12 SHOWING PRECIP OVER LAKE ERIE AS THE LAKE WILL STABILIZE THE LOWEST LAYERS EARLY THIS AFTERNOON. EXPECT THE THREAT OF PRECIP TO INCREASE WITH DAYTIME HEATING TODAY AS THE AIR IS QUITE MOIST WITH DEW POINTS IN THE MID-UPPER 60S AND EVEN AROUND 70 NEAR ROCHESTER. AT THIS TIME...IT APPEARS THE BEST CHANCES WILL BE ACROSS THE EASTERN LK ONTARIO COUNTIES AND PORTIONS OF THE FINGER LAKES. FARTHER TO THE WEST...EXPECT THE HIGHER THREAT ALONG THE LAKE BREEZE BOUNDARIES AND ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER. EXPECT HIGHS TODAY FROM THE UPPER 70S TO LOWER 80S ACROSS THE SOUTHERN TIER AND EAST OF LK ONTARIO, LOW TO MID 80S ELSEWHERE. THE THREAT OF PRECIP SHLD END FROM WEST TO EAST THIS EVENING, ENDING ACROSS AREAS EAST OF LK ONTARIO LATER TONIGHT. CLOUDS WILL LINGER THOUGH AS THE TRAILING UPPER TROUGH ONLY GETS TO EASTERN NEW YORK BY 12Z WEDNESDAY. EXPECT LOWS TONIGHT GENERALLY IN THE MID 60S WITH LOWER 60S INTERIOR OF THE SOUTHERN TIER. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... VIGOROUS UPPER LEVEL TROUGH FOR THIS TIME OF YEAR CURRENTLY PUSHING THROUGH THE PACIFIC NORTHWEST WITH THE LOW CENTER WORKING ACROSS THE CANADIAN BORDER. THIS SYSTEM WILL CONTINUE EASTWARD THROUGH MID WEEK RESULTING IN BUILDING HEIGHTS DOWNSTREAM INTO THE GREAT LAKES REGION BY WEDNESDAY. ASSOCIATED DRYING WILL WORK INTO THE AREA HELPING TO SHIFT DEEPER MOISTURE EASTWARD BRING INCREASING SUNSHINE THROUGH THE DAY WEDNESDAY. 850 MB TEMPERATURES PUSHING INTO THE MID TEENS BY EVENING UNDER PLENTY OF MID JULY INSOLATION...SHOULD TRANSLATE INTO HIGHS IN THE LOWER TO MID 80S. SURFACE HIGH AND UPPER RIDGE AXIS SETTLING OVER THE AREA WEDNESDAY NIGHT WILL LEAD TO FAIR WEATHER WITH OVERNIGHT TEMPERATURES MAINLY IN THE LOWER TO MID 60S...ALTHOUGH UPPER 50S LIKELY ACROSS THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. UPPER RIDGE AXIS WILL SHIFT EAST THURSDAY AND THURSDAY NIGHT ALLOWING A DEEPER SOUTHWEST FLOW TO DEVELOP. THIS WILL EFFECTIVELY HELP DRIVE DEEPER MOISTURE NORTHWARD...WHILE PUSHING 850 MB TEMPERATURES TO NEAR +20C. THIS WILL LEAD TO HIGHS IN THE UPPER 80S TO LOWER 90S. WOULD NOT RULE OUT AN ISOLATED LATE DAY SHOWER/THUNDERSTORM WITH THE INITIAL MOISTURE TRANSPORT/THETA-E SURGE...BUT ATMOSPHERE SHOULD REMAIN EFFECTIVELY CAPPED. A BETTER CONVECTIVE FOCUS WILL LIKELY BE TIED TO THE STRONGER FORCING ASSOCIATED WITH BETTER HEIGHT FALLS AND A MID LEVEL SPEED MAX PUSHING ACROSS SOUTHERN ONTARIO THURSDAY NIGHT. THIS WILL BE ACCOMPANIED BY A COLD FRONT THAT WILL BE APPROACHING THE AREA TOWARD FRIDAY MORNING. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MAIN FEATURE DURING THIS PERIOD WILL BE THE PASSAGE OF A WEAKENING COLD FRONT ON FRIDAY. 12Z MODELS HAVE SLOWED ITS PASSAGE SOMEWHAT...DUE TO FAIRLY ZONAL FLOW...BUT GFS DOES PUSH IT FAR ENOUGH SOUTH TO ALLOW HIGH PRESSURE TO NOSE IN ON SATURDAY AND HPC GRAPHICS SEEM TO CONCUR. 00Z ECMWF DEVELOPS A WAVE ALONG IT THOUGH AND DOESNT PUSH IT SAFELY SOUTH OF OUR AREA UNTIL SAT NT...SO WE HAVE SOME UNCERTAINTY FOR SATURDAY. WILL GO WITH A GENERAL 40 POP FOR FRIDAY...NO WASHOUT BUT SOME SHOWERS AND THUNDERSTORMS WITH THE FRONT...GRADUALLY TAPERING POPS OFF FRI NT FROM NORTHWEST TO SOUTHEAST AND LEAVE CHC POPS ACROSS SRN TIER FOR FIRST HALF OF SATURDAY...WHILE SHOWING SOME SUN AND ONLY SLGT CHC POPS FURTHER NORTH. GFS IS A BIT MORE AGGRESSIVE WITH PUSH OF DRIER AIR LATER SAT AND SUNDAY WITH A SLIGHTLY STRONGER TROF ALOFT. THIS WOULD LEAD TO A VERY PLEASANT WEEKEND WITH 850 MB TEMPS OF 12-14C SUPPORTING ONLY U70S/L80S WITH LOW HUMIDITY. ECMWF IS NOT AS STRONG WITH THIS PUSH AND A BIT WARMER...WILL SPLIT THE DIFFERENCE THIS FAR OUT...DRY LATER SAT AND SUN WITH TEMPS IN L-M 80S AND MODERATE HUMIDITY. MONDAY WILL START DRY BUT WILL BRING CHC POPS IN LATER IN DAY PER ECMWF..ALTHOUGH BULK OF ANY ACTIVITY LIKELY TO HOLD OFF UNTIL MON NT. STILL WARM AND MORE HUMID. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... TIMING WILL BE TOUGH ON DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR THE REST OF TODAY AS THEY COULD POP UP AT ANY TIME WITH DAYTIME HEATING. THE ONE SAVING GRACE IS THAT HRRR DATA HAS BEEN DEPICTING THE LAKE BREEZE INTERACTION WELL...WHICH CORRESPONDS WELL WITH THE CONVECTION OVER THE LOWER GENESEE VALLEY AND KEEPING ONLY SCATTERED RAIN SHOWERS ALONG LAKE BREEZES OFF LAKE ERIE AND WESTERN END OF LAKE ONTARIO. WILL CONTINUE MENTION OF VCSH AND CB IN THE KROC/KJHW/KBUF TAFS IN THESE AREAS FOR EARLY AFTERNOON. THE ACTIVITY SHLD TAPER OFF/END FROM WEST TO EAST THIS EVENING. EXPECT FOG/LOW CLOUDS TO DEVELOP ACROSS THE SOUTHERN TIER LATE TONIGHT LOWERING CONDITIONS TO IFR/LIFR WITH SOME OTHER AREAS EXPECTING MVFR CONDITIONS IN FOG MAINLY AROUND KROC/KART...THROUGH 12Z-14Z. VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF WEDNESDAY. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...VFR. FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS. SATURDAY AND SUNDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVSRY CRITERIA THROUGH AT LEAST THE END OF THE WEEK. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP CAN PRODUCE LOCALLY HIGHER WINDS AND WAVES FOR BRIEF PERIODS OF TIME. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...JJP/WCH SHORT TERM...TMA LONG TERM...SFM AVIATION...WCH MARINE...JJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT TUE JUL 13 2010 NYZ001>008-010>014-019>021-085-140930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 138 PM EDT TUE JUL 13 2010 NYZ003-131845- MONROE- INCLUDING THE CITY OF...ROCHESTER 138 PM EDT TUE JUL 13 2010 ...HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON... AT 130 PM A BATCH OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED ACROSS MUCH OF WESTERN MONROE COUNTY. THESE SHOWERS WERE LOCATED FROM NEAR LE ROY AND BERGEN IN GENESEE COUNTY NORTHWARD TOWARDS BRADDOCK BAY IN MONROE COUNTY AND INCLUDED THE CITIES OF CHURCHVILLE...SPENCERPORT...AND HILTON. THIS HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN ROADWAYS AND POOR DRAINAGE AREAS. ALSO MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITIES WITHIN THE HEAVY SHOWERS OF A QUARTER MILE OR LESS AT TIMES. IN ADDITION TO THESE SHOWERS...THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. THESE STORMS WILL ALSO BRING A DRENCHING RAINFALL AND CLOUD TO GROUND LIGHTNING TO LAKESHORE PARKS ALONG LAKE ONTARIO ESPECIALLY THOSE PARKS BETWEEN HAMLIN BEACH AND IRONDEQUOIT BAY. THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT EASTWARD AND BRING RAIN TO THE METRO ROCHESTER AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ALSO PASS ACROSS PARTS OF THE GENESEE VALLEY THROUGH THE AFTERNOON HOURS. THOMAS
The Buffalo radar (KBUF), 101 km away, was scanning. The volume nearest the first event began at 19:08 UTC.
5 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 253362, 253366, 253369, 253371, 253373.